MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE FIXED WIRE; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION CRE FIXED WIRE; DILATOR, ESOPHAGEAL
Model Number M00558360
Medical Device Problem Codes Burst Container or Vessel (1074); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block e1: this event was reported by the sales representative.The reported healthcare facility is: (b)(6).Block h6: imdrf device code a0402 captures the reportable event of a balloon burst.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre fixed wire dilatation balloon was attempted to be used in the esophagus during an esophageal stenosis dilation procedure performed for the treatment of esophageal cancer on (b)(6) 2025.During the procedure, the balloon was inflated to 15mm using an indeflator at 7 atm, but the balloon burst.The procedure was completed with another cre fixed wire dilatation balloon.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block e1: this event was reported by the sales representative.The reported healthcare facility is: (b)(6).Block h6: imdrf device code a0402 captures the reportable event of a balloon burst.Block h11: investigation results the returned cre fixed wire dilatation balloon was analyzed, and a visual evaluation found the balloon teared.No other problems with the device were noted.With all the available information, boston scientific (bsc) concludes that the reported event of balloon burst could not be confirmed.The teared problem found could have been interpreted by the customer as the reported event of balloon burst.It is possible that the teared found in the balloon occurred due to procedural factors such as excess pressure or interaction with other devices.Additionally, interaction with a sharp surface during or prior to the procedure could have caused the failure observed in the balloon.Therefore, the most probable root cause is adverse event related to procedure.
 
Event or Problem Description

Brand Name
CRE FIXED WIRE
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23215979
Report Number3005099803-2025-05151
Device Sequence Number18410933
Product Code KNQ
UDI-Device Identifier08714729195986
UDI-Public(01)08714729195986(17)270415(10)36305600
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00558360
Device Catalogue NumberM00558360
Device Lot Number0036305600
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2025
Supplement Date Received by Manufacturer11/06/2025
Initial Report FDA Received Date10/03/2025
Supplement Report FDA Received Date12/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown